MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN EEA; SURGICAL INSTRUMENTS, G-U, MANUAL (AND ACCESSORIES)

COVIDIEN LP LLC NORTH HAVEN EEA; SURGICAL INSTRUMENTS, G-U, MANUAL (AND ACCESSORIES)
Model Number 020250
Medical Device Problem Codes Difficult to Insert (1316); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Tissue Damage (2104); No Code Available (3191)
Date of Event 10/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, while on colon during a laparoscopic low anterior resection, the size may have been too large and tore the tissue.When it was extracted from the patient, the staple line seemed intact.They tried to oversew but the tissue was bad.Eventually, they removed the anastomosis and redid with the same device which was smaller in diameter to complete the case.The surgical time was extended by more than 30 minutes due to the product problem.

Brand Name
EEA
Common Device Name
SURGICAL INSTRUMENTS, G-U, MANUAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8019546
Report Number1219930-2018-05746
Device Sequence Number1131598
Product Code KOA
UDI-Device Identifier10884521047471
UDI-Public10884521047471
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number020250
Device Catalogue Number020250
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2018
Initial Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;